MAUDE Adverse Event Report: Thoratec Corporation HeartMate Touch¿; Ventricular (Assist) Bypass

Thoratec Corporation HeartMate Touch¿; Ventricular (Assist) Bypass
Model Number HMT1100
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reporting that after pump preparation was completed, the heartmate touch (hmt) abruptly lost connection to the system controller.All connections were checked and secured.The bluetooth connection was stable.Extended silence was noted to be disengaged.There were attempts to reconnect to the controller, but the screen would not verify the connection.Images were submitted of the issue.A new hmt was obtained and there were no further issues at that time.During the case, multiple attempts were made to start the pump, but the command would not go through and the pump would not start.The power was stable at 0.8w.Usual alarms were present on the controller, including pump off alarms, low flow alarms, and backup battery not installed alarms.A new ventricular assist device (vad) cart was obtained with a hmt, a bluetooth adapter, and a new system controller.A controller exchange was performed.No further connectivity issues or alarms occurred after the exchange.The customer requested a replacement controller.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.

Brand Name
HeartMate Touch¿
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50887183
Report Number2916596-2026-2919690
Device Sequence Number18598478
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058(11)210719
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number8032842
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight132 LB
Patient RaceBlack Or African American